Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Discussion:
Gabapentin
Watch this 
View More Posts Ignore
Today my doctor prescribed Gabapentin 300mg 2x day for my migraine attacks. I am currently taking Propranolol 40mg 2x day. I have read a lot of comments regarding the side effects of Gabapentin. Can anyone tell me their experiences with this medication? Nervous, I don't like feeling loopy.
Posted on 03/03/11, 07:36 pm
10 Replies Add Your Reply
Reminder: This is a support group for Migraine Headaches. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 03/04/11  4:43pm
" Although I get migraines, I take Gabapentin in order to sleep at night. It makes me really sleepy. I've taken it during the day & I'm tea/ly loop. But I imagine that I would adjust. Good luck. "
View More Posts Ignore
Reply #2 - 03/06/11  12:23pm
" Gabapentin if aI am right is also called nerontin I took it at night. It loosen a lot of the tension I had in neck. I didn't feel loopy but was recently put on lyric and oh my goodness. I took it at night woke and was way out of it for a long long time. I couldn't remember how to use the remote to turn on the tv, I felt was out of it and was very scared for along time cause of the was I was feeling. My dr said lira was like the new nerontin. I didn't have any of the that on nerontin!
Try it for your migraines ispecially if you have a lot of tension when you get them,
Best of luck! "
View More Posts Ignore
Reply #3 - 03/16/11  11:19am
" I've been on Gabapentin since the beginning of 2008 and i've experienced no major side-effects, except for constipation, which is now controlled by diet rather than more meds. I currently take 3600mg a day (900mg at 07.30, 1200mg about 14.30 and then 1500mg at 22.00). It helps to control my hemiplegic aura although has no benefit on my pain. I suffer from intractable chronic hemiplegic migraine and SUNA but having some control over the aura is beneficial. I've been as high as 4200mg a day as I was tolerating it so well but then severe dizziness and severe nausea became a major problem so the dose was reduced. Obviously everyone is different and responds differently to meds but I would recommend giving it a try.

Best of luck. "
View More Posts Ignore
Reply #4 - 03/16/11  6:57pm
" I take gaba for neuro pain but have found that since starting in November I have had marked less migraines and the ones I do get are stopped much faster.

There are those that say gaba (neurontin) and Lyrica are the same active ingredients so should be the same for people. I was put on Lyrica first and after the reqired 2 week, let it build up first, I asked to go off it. I was having sight problems and a lot of confusion. After a month clear we tried gaba. At first it made me very tired but it doesn't do that anymore unless I take 3 equally timed does. Then the midday dose knocks me out. Yesterday I switched to two before bed and one in the morning. It didn't help with sleep last night but it may be too soon to tell.

Good luck. "
View More Posts Ignore
Reply #5 - 03/21/11  6:45pm
" I have been taking it for about 3 months now. I have not had any side effects, but I am not sure it has helped much. The doc keeps increasing it, but the only thing that has really helped recently is prednisone. Gosh, I love that stuff!!!! The only down side is the munchies... "
View More Posts Ignore
Reply #6 - 03/28/11  9:25pm
" well my pain doc increased my neurontin dose to 900mg 3X a day, but this is over the next 6 weeks. I'll keep u posted "
View More Posts Ignore
Reply #7 - 03/29/11  7:05pm
" I too was just prescribed Gabapentin but 100mg 3x a day AND I was on propranolol 40mg 2x a day! :) The dr. told me that 100mg is on the LOW LOW end and people usually end up in the 1000mg range!! He said that the side effects are the norm - tiredness and weight gain! The nurse said that her husand is on it and he is fine and didn't gain very little if any at all :) SO we are in the same boat! I am at about 3 migraines a week. I will keep you updated and thanks for posting! Good luck to you! "
View More Posts Ignore
Reply #8 - 03/31/11  4:45pm
" i noticed weight gain with gabapentin. i was put on it for fibromyalgia pain and i didnt find it helpful no matter how much i took. i've never heard of it being used for migraines tho. "
View More Posts Ignore
Reply #9 - 04/05/11  2:56pm
" I take it for nuropathy. I would like my dose upped. It helps me! "
View More Posts Ignore
Reply #10 - 04/09/11  2:30pm
" I took 300 mg 3 x day for about 6 months, and I gained weight, had tremmors in my right leg, and also experienced a seizure. I have no history of seizures, and found out that if you suddenly stop taking the medicine, you can have a seizure. In my opinion this medicine is not worth the side effects. Eventually, I weaned off of it. Be careful with Gabapentin. Good luck. "

Add Your Reply
Advertisement


More From Around the Web